Has anyone ever developed some kind of hollow indentation on their stomach? I am not even sure if it correlates with having Type I diabetes, but I thought I would reach out and see? I have a slight bruise and beneath the bruise is an indent the size of a dollar coin. It is not painful, but I have been having ongoing stomach pains on and off for the last few weeks. I will check with my endo next week at my appointment, but if anyone out there has dealt with something similar I really would like to hear about it.
Hi Alisa:) what a pretty name:) Its a good idea to talk and show your doctor. Have you been injecting in your tummy? I am guessing yes. Some times the tissue can get infected, is the spot warm or red. And if your feeling sick, its a real good idea to get it checked.
My Stomach hurts really bad when I inject there. I have only been able to use one side of it. I used to get bad bruises there. And so I move around alot for injecting now. I think there is alot of scar tissue buit up there, so I should stay away.
What you probably have is Lipoatrophy. There are different types and different reasons. In the Medical Journals the Researchers claim that it is rare. I’ve met many People on line with these dents, so I will agree to disagree with them. Some claim it was from animal Insulins, some say it is from certain Human Insulins, some say it is an auto-immune disorder, some say from not rotating injections/insets, and so on.
I had the dents on both of my arms and both sides of my lower tummy, since those were my favourite injection sites. I stopped injected in those areas and the dents went away except on my right lower tummy… I injected there mostly since I’m right handed.
Thanks everyone for responding! And yes Terrie that picture of the mans belly is exactly what mine looks like. I have been working out and I have lost 7 lbs and I thought it was from that, but it appears to be something else. I see my endo on Wednesday and I will ask her what it is and if it could possibly be Lipoatrophy. My stomach has been my favorite spot for injection sites in the winter, but maybe I did over do it in that area. I am not sure I just know it looks really weird.
Hi and thank you. I think it is closer to what Terrie suggested. I have gotten the warm, red and itchy reaction from an infusion site before. I am pretty good at cleaning those up and avoiding that area for a bit. This new thing that I have is just weird looking. It looks like a section of my stomach caved in. Since I am still new to the game somewhat I am still lucky to find some new areas I haven’t ventured to just yet with a needle, but I have begun to develop scar tissue. Once that shot goes in one of those areas the pain can be excruciating and I tend to draw a little blood and bruising as a result. Those are not fun.
Thanks. It has not gone away yet unfortunately and I have not injected anywhere on my stomach since January. Other than the indent I am fine and definitely less worried about it, Let me know if you come across any other info.
I don’t know if it really bothers you, but here is a paper showing good results using a glucocorticoid in the treatment of a case of severe lipoatropyhy in a young girl. You should only take this sort of action under the care of your doctor.
Hi there! I have one of these dents...it is right below my belly button but I have never injected insulin directly in this spot although I have injected in the area. My pump infusion site has been on either side of my belly button and I have also given shots in this area. I brought this to the attention of my primary care physician who mentioned that he had seen it in people who have used injectable steriods but not insulin. I asked my endo and he was pretty clueless about it--shocking as he has been pretty spot on about everything else. I even went to see a dermatology nurse practitioner( I couldn't get in to see my regular dermatologist for a month.) She was no help at all and she told me you use self tanner to disguise the spot. Yeah not interested in disguising the spot, I'm interested in knowing what it is....This is causing me a great deal of anxiety. Please help!!! Thanks so much!
Hi, a week ago I came up with the same thing , I have been injecting in my stomach for the last 25 years and never had this happen to me before but now I have gotten indent half the size of a golf ball or if you cut a golf ball in half and opened it up that’s about the size of it a golf ball and a half I am scared how is yours looking